Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



The absolutely continuous spectrum of discrete canonical systems

Authors: Andreas Fischer and Christian Remling
Journal: Trans. Amer. Math. Soc. 361 (2009), 793-818
MSC (2000): Primary 39A70, 34B05, 34L05
Published electronically: September 29, 2008
MathSciNet review: 2452825
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if the canonical system $ J(y_{n+1}-y_n)= zH_ny_n$ has absolutely continuous spectrum of a certain multiplicity, then there is a corresponding number of linearly independent solutions $ y$ which are bounded in a weak sense.

References [Enhancements On Off] (What's this?)

  • 1. D.Z. Arov and H. Dym, $ J$-inner matrix functions, interpolation and inverse problems for canonical systems, I: Foundations, Int. Eq. Op. Theory 29 (1997), 373-454. MR 1484860 (99c:47011)
  • 2. F.V. Atkinson, Discrete and Continuous Boundary Problems, Academic Press, New York, 1964. MR 0176141 (31:416)
  • 3. E.A. Coddington and N. Levinson, Theory of Ordinary Differential Equations, McGraw-Hill, New York, 1972. MR 0069338 (16:1022b)
  • 4. L. de Branges, Hilbert Spaces of Entire Functions, Prentice-Hall, Englewood Cliffs, 1968. MR 0229011 (37:4590)
  • 5. W.F. Donoghue, Monotone Matrix Functions and Analytic Continuation, Springer-Verlag, Berlin, 1974. MR 0486556 (58:6279)
  • 6. W.N. Everitt and L. Markus, Multi-interval linear ordinary boundary value problems and complex symplectic algebra, Memoirs Amer. Math. Soc. 715 (2001). MR 1828557 (2002i:34154)
  • 7. F. Gesztesy and E. Tsekanovskii, On matrix-valued Herglotz functions, Math. Nachr. 218 (2000), 61-138. MR 1784638 (2001j:47018)
  • 8. S. Hassi, H. de Snoo, and H. Winkler, Boundary-value problems for two-dimensional canonical systems, Int. Eq. Op. Theory 36 (2000), 445-479. MR 1759823 (2002e:47054)
  • 9. D. Hinton and A. Schneider, On the Titchmarsh-Weyl coefficients for singular $ S$-Hermitian systems I, Math. Nachr. 163 (1993), 323-342. MR 1235076 (94j:34027)
  • 10. Y. Last and B. Simon, Eigenfunctions, transfer matrices, and absolutely continuous spectrum of one-dimensional Schrödinger operators, Invent. Math. 135 (1999), 329-367. MR 1666767 (2000f:47060)
  • 11. V.F. Lazutkin, KAM Theory and Semiclassical Approximations to Eigenfunctions, Springer-Verlag, Berlin, 1993. MR 1239173 (94m:58069)
  • 12. D. McDuff and D. Salamon, Introduction to Symplectic Topology, Clarendon Press, Oxford, 1995. MR 1373431 (97b:58062)
  • 13. J.W. Milnor and J.D. Stasheff, Characteristic Classes, Princeton University Press, Princeton, 1974. MR 0440554 (55:13428)
  • 14. S.A. Orlov, Nested matrix discs analytically depending on a parameter and theorems on the invariance of ranks of radii of limiting discs, Math. USSR Izv. 10 (1976), 565-613.
  • 15. C. Remling, Schrödinger operators and de Branges spaces, J. Funct. Anal. 196 (2002), 323-394. MR 1943095 (2003j:47055)
  • 16. L.A. Sakhnovich, Spectral Theory of Canonical Systems: Method of Operator Identities, Birkhäuser, Basel, 1999. MR 1690379 (2000e:47073)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 39A70, 34B05, 34L05

Retrieve articles in all journals with MSC (2000): 39A70, 34B05, 34L05

Additional Information

Andreas Fischer
Affiliation: Fachbereich Mathematik, Universität Osnabrück, 49069 Osnabrück, Germany

Christian Remling
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019

Keywords: Canonical systems, absolutely continuous spectrum
Received by editor(s): March 7, 2007
Published electronically: September 29, 2008
Additional Notes: The second author’s work was supported by the Heisenberg program of the Deutsche Forschungsgemeinschaft
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society